×

zbMATH — the first resource for mathematics

Remarks on Caristi’s fixed point theorem. (English) Zbl 1175.54056
Summary: We give a characterization of the existence of minimal elements in partially ordered sets in terms of fixed points of multivalued maps. This characterization shows that the assumptions in Caristi’s fixed-point theorem can, a priori, be weakened. Finally, we discuss Kirk’s problem on an extension of Caristi’s theorem and prove a new positive result which illustrates the weakening mentioned before.

MSC:
54H25 Fixed-point and coincidence theorems (topological aspects)
54E50 Complete metric spaces
06A06 Partial orders, general
47H10 Fixed-point theorems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Brodskii, M.S.; Milman, D.P., On the center of a convex set, Dokl. akad. nauk SSSR, 59, 838-840, (1948), (in Russian)
[2] Brondsted, A., On a lemma of Bishop and Phelps, Pacific J. math., 55, 2, 335-341, (1974) · Zbl 0248.46009
[3] Brondsted, A., Fixed point and partial orders, Proc. amer. math. soc., 60, 365-366, (1976) · Zbl 0343.47043
[4] Brondsted, A., Common fixed points and partial orders, Proc. amer. math. soc., 77, 365-368, (1979) · Zbl 0385.54030
[5] Browder, F.E., On a theorem of Caristi and kirk, (), 23-27
[6] Caristi, J., Fixed point theorems for mappings satisfying inwardness conditions, Trans. amer. math. soc., 215, 241-251, (1976) · Zbl 0305.47029
[7] Caristi, J., Fixed point theory and inwardness conditions, Appl. nonlinear anal., 479-483, (1979)
[8] Ekeland, I., Sur LES problemes variationnels, Comptes rendus acad. sci. Paris, 275, 1057-1059, (1972) · Zbl 0249.49004
[9] Feng, Y.; Liu, S., Fixed point theorems for multi-valued contractive mappings and multi-valued Caristi type mappings, J. math. anal. appl., 317, 1, 103-112, (2006) · Zbl 1094.47049
[10] Halpern, B.; Bergman, G., A fixed point theorem for inward and outward maps, Trans. amer. math. soc., 130, 353-358, (1968) · Zbl 0153.45602
[11] Hille, E.; Phillips, R.S., Functional analysis and semi-groups, ()
[12] Khamsi, M.A.; Kozlowski, W.K.; Reich, S., Fixed point theory in modular function spaces, Nonlinear anal., 14, 935-953, (1990) · Zbl 0714.47040
[13] Kirk, W.A.; Caristi, J., Mapping theorems in metric and Banach spaces, Bull. L’acad. polon. sci., 25, 891-894, (1975) · Zbl 0313.47041
[14] Sullivan, F., A characterization of complete metric spaces, Proc. amer. math. sot., 85, 345-346, (1981) · Zbl 0468.54021
[15] Taskovic, M.R., On an equivalent of the axiom of choice and its applications, Math. japonica, 31, 6, 979-991, (1986) · Zbl 0617.04003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.